MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 85MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.385S
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the device was defective.The product was shipped in sterile packaging and was found to be damaged.It was not implanted in a patient.There was no patient involvement.No further information is available.This report involves one tfna fenestrated helical blade 85mm - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional device product codes: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device photos.Visual analysis of the photo revealed that the plastic cannulated tube inside tfna fenestrated helical blade 85mm, p/n: 04.038.385, was broken.The broken fragment was visible in the provided evidence.No other problems identified.Since the device was removed from the sealed packaging, the allegation can not be attributed to manufacturing.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for tfna fenestrated helical blade 85mm, p/n: 04.038.385.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H4, h6: device history record (dhr) review conducted: manufacturing location: elmira / packaged, sterilized and released by: monument manufacturing date: 23-sep-2022.Expiration date: 31-aug-2032.Part number: 04.038.385s, tfna fenestrated helical blade 85mm -sterile.Lot number: 1698p40 (sterile).Lot quantity: (b)(4).Note: helical blade was manufactured by elmira; lot numbers 1492p40 quantity (b)(4) and 1506p04 quantity (b)(4).Parts were packaged, sterilized and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf, lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 85MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16662907
Report Number8030965-2023-03981
Device Sequence Number20314355
Product Code HSB
UDI-Device Identifier10886982099235
UDI-Public(01)10886982099235
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.385S
Device Catalogue Number04.038.385S
Device Lot Number1698P40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown